MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 2 / 12 MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 2 / 12 MM; KNEE TIBIAL INSERT
Catalog Number 02.07.0212FUC
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 october 2019.Lot 131899: 30 items manufactured and released on 2-aug-2013.Expiration date: 2018-06-30.No anomalies found related to the problem.To date, 23 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager.Insert revision in tka more than 5 years after primary for joint instability.The insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.This is not a problem due to any implant defect or malfunction.
 
Event or Problem Description
The patient came in, 5 years and 8 months after primary surgery, complaining of instability and the cause of instability is unknown.The surgeon revised the medacta tibial insert u.C.Fix s.2 / 12 mm with a medacta insert u.C.17mm s2.The surgery was completed successfully.
 
Additional Manufacturer Narrative
On (b)(6) 2019 the surgeon performed the revision surgery of this patient and the entire prosthesis has been revised.

Brand Name
GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 2 / 12 MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9255104
Report Number3005180920-2019-00915
Device Sequence Number2550286
Product Code JWH
UDI-Device Identifier07630030816550
UDI-Public07630030816550
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number02.07.0212FUC
Device Lot Number131899
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;